Aa
A
A
A
Close
Depression/Mental Health Forum
This expert forum is not accepting new questions. Please post your question in one of our medical support communities.
Avatar universal

Zoloft

I have been on Zoloft for apx. 8 months.  I started at 50mg and am now taking 100mg.  Since I have been taking it, the vision in my left eye has become significantly worse.  My right eye is not impacted.  I learned from my *NEW* doctor that abnormal vision is a side effect of Zoloft.  She decided to switch me to Effexor (just yesterday), but it appears that abnormal vision is a side effect to that as well.  I have had multiple MRIs, multiple eye exams, multiple blood tests and my eye, brain, blood are all perfectly healthy.  I also have localized pain in my left ear, which is also healthy.  The Zoloft is the only variable left.

Has anyone else experienced similar symptoms?  Especially as it relates to the vision?

Also, I have decided to stop taking the Zoloft.  What is the best way to wean myself off?  I am thinking that I will cut back to 50mg for 2 weeks then 50 mg every other day for a week and then stop.

Thanks for any help you can offer.
3 Responses
242532 tn?1269553979
MEDICAL PROFESSIONAL
Zoloft has an effect on the chollingergic nervous symptom, and that is why there are vision side effects. If you and your doctor decide to stop zoloft, your winding down schedule is almost right...add a third week of 25 mg. every third day, then stop.
Avatar universal
Thanks for the information.  I will confirm with my doctor tomorrow.  On a separate note, what is the chance that the blurred vision will be permanent, if in fact, it is caused by the Zoloft?  Will the symptoms go away once I am done with the Zoloft?

I know...a difficult question.  Thanks in advance.
Avatar universal
Hi, I have been searching this site for answers to my vision problems and yours sounds very similar to mine.  I have been trying to link it to Prozac, Zoloft or Xanax.  I had a bad reaction to both antidepressants and had to use Xanax for a couple of weeks.  I used those meds for about 1 month total and have used nothing for a year.  During the month, I developed a strange vision problem...flickering/jumping vision when I try to enter a lit room after being in the dark for 15 minutes or more.  I am convinced it started with one of these meds and it did not go away after I stopped all meds.  I have seen a neuro-opthamologist who could find nothing wrong.  I hope your vision becomes better after you stop Zoloft...update your posting after you feel you have cleared your system of the antidepressant.
Didn't find the answer you were looking for?
Ask a question
Popular Resources
15 signs that it’s more than just the blues
Can depression and anxiety cause heart disease? Get the facts in this Missouri Medicine report.
Simple, drug-free tips to banish the blues.
A guide to 10 common phobias.
Are there grounds to recommend coffee consumption? Recent studies perk interest.
For many, mental health care is prohibitively expensive. Dr. Rebecca Resnik provides a guide on how to find free or reduced-fee treatment in your area